Texas, 2016

Tornado in Texas, May 30, 2016

May 30, 2016 · NWS CRP · 1 event in 1 county or zone

A weak tornado produced damage on the southwest side of the city of Taft as a thunderstorm moved through during the morning hours of the 30th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A weak tornado produced damage on the southwest side of the city of Taft as a thunderstorm moved through during the morning hours of the 30th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 30, 8:22 AM CST, 32 minutes earlier.

Area forecast discussion, May 30, 8:22 AM CST, 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
922 AM CDT MON MAY 30 2016

.DISCUSSION...MCS that originated over the northern TX Panhandle
continues to push S/E across CWA this morning. Have increased POPs
further to account for continued advancement of convection. Shear
values remain most favorable for convective organization across N
Coastal Bend/Victori area...and as such I have placed highest POPs
there. Isolated severe storm possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  88  75  85  74  /  10  20  10  30  50
Victoria          72  87  73  85  71  /  10  20  10  50  60
Laredo            76  95  76  91  70  /  30  40  30  50  60
Alice             75  90  74  88  71  /  20  30  10  40  50
Rockport          78  84  78  83  76  /  10  20  10  30  50
Cotulla           75  91  72  87  70  /  40  50  30  60  60
Kingsville        76  90  76  88  73  /  20  20  10  30  50
Navy Corpus       78  83  78  83  76  /  10  20  10  20  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

Update...Hart/79
Hazardous weather outlook, May 30, 4:36 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 AM CDT MON MAY 30 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-311045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
536 AM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THE
RISK FOR SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY/WEDNESDAY
AND SATURDAY/SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
ANTICIPATED FOR THURSDAY AND FRIDAY. LOCALLY HEAVY RAINFALL MAY
OCCUR THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 30, 7:29 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
829 AM CDT MON MAY 30 2016

TXZ230>233-244-301415-
MCMULLEN-BEE-SAN PATRICIO-LIVE OAK-GOLIAD-
829 AM CDT MON MAY 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHWESTERN
SAN PATRICIO...LIVE OAK...BEE AND WESTERN GOLIAD COUNTIES...

AT 827 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHEAPSIDE TO NEAR CHARCO
TO NEAR RAY POINT TO NEAR TILDEN TO NEAR FOWLERTON. MOVEMENT WAS
SOUTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEEVILLE...MATHIS...GEORGE WEST...THREE RIVERS...SKIDMORE...CHOKE CANYON...
TILDEN...BERCLAIR...LOMA ALTA...MOUNT LUCAS...OAKVILLE...TULETA...TULSITA...
NORMANNA...CALLIHAM...KARON...ANNAROSE...CHARCO...ARGENTA AND DINERO.

IF YOU ARE ON OR NEAR CHOKE CANYON LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT
TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 2890 9737 2820 9758 2806 9801 2806 9880
      2851 9880 2847 9855 2868 9784 2867 9778
      2892 9742
TIME...MOT...LOC 1327Z 354DEG 32KT 2938 9743 2869 9764 2852 9814 2841
9855 2846 9888

HART
Special weather statement, May 30, 8:05 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
905 AM CDT MON MAY 30 2016

TXZ232>234-246-301430-
BEE-VICTORIA-GOLIAD-REFUGIO-
905 AM CDT MON MAY 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VICTORIA...SOUTHEASTERN
BEE...NORTHWESTERN REFUGIO AND EASTERN GOLIAD COUNTIES...

AT 904 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MOULTON TO 7 MILES NORTHWEST OF
FORDTRAN TO 7 MILES EAST OF BERCLAIR TO 7 MILES SOUTHWEST OF
BEEVILLE. MOVEMENT WAS SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. A WIND
GUST OF 43 MPH WAS RECENTLY RECORDED NEAR GOLIAD WITH THIS LINE OF
STORMS.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...BEEVILLE...GOLIAD...MCFADDIN...SKIDMORE...GUADALUPE...FANNIN...
VICTORIA DETAR HOSPITAL NORTH...DACOSTA...COLETO CREEK PARK...NURSERY...
WOOD HI...VICTORIA REGIONAL AIRPORT...DOWNTOWN VICTORIA...VICTORIA
COLONY CREEK COUNTRY CLUB...VICTORIA COLLEGE...SAXET LAKES...SALEM...OAK
VILLAGE AND INEZ.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 2906 9694 2902 9683 2892 9679 2890 9676
      2846 9703 2818 9755 2827 9786 2835 9791
      2855 9753 2889 9733 2888 9733 2887 9730
      2910 9698
TIME...MOT...LOC 1404Z 280DEG 20KT 2956 9724 2912 9712 2854 9746 2834
9785

HART
Special weather statement, May 30, 8:28 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
928 AM CDT MON MAY 30 2016

TXZ232>234-246-247-301500-
BEE-CALHOUN-VICTORIA-GOLIAD-REFUGIO-
928 AM CDT MON MAY 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VICTORIA...NORTHWESTERN
CALHOUN...SOUTHEASTERN BEE...REFUGIO AND EASTERN GOLIAD COUNTIES...

AT 927 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF EZZELL TO VICTORIA
DETAR HOSPITAL NORTH TO NEAR BLANCONIA TO NEAR PAPALOTE. MOVEMENT WAS
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...REFUGIO...GOLIAD...WOODSBORO...MCFADDIN...SKIDMORE...GUADALUPE...
FANNIN...BAYSIDE...QUINTANA...VICTORIA DETAR HOSPITAL NORTH...DACOSTA...
COLETO CREEK PARK...NURSERY...WOOD HI...VICTORIA REGIONAL AIRPORT...
DOWNTOWN VICTORIA...KAMEY...TIVOLI AND KAMAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

LAT...LON 2902 9683 2885 9670 2865 9665 2830 9694
      2821 9696 2827 9695 2830 9697 2827 9712
      2820 9705 2822 9699 2806 9717 2814 9732
      2813 9739 2811 9740 2818 9748 2814 9762
      2822 9773 2887 9730 2910 9698
TIME...MOT...LOC 1427Z 302DEG 31KT 2932 9700 2886 9703 2842 9734 2824
9760

HART
Local storm report, May 30, 8:45 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     FUNNEL CLOUD     CORPUS CHRISTI          27.71N 97.29W
05/30/2016                   NUECES             TX   PUBLIC

            FUNNEL CLOUD OVER CORPUS CHRISTI BAY

&&

DVOGELSA
Special weather statement, May 30, 8:46 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 AM CDT MON MAY 30 2016

TXZ243>245-301600-
NUECES-SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT
946 AM CDT MON MAY 30 2016

...A FUNNEL CLOUD WAS SPOTTED OVER CORPUS CHRISTI BAY...

THE PUBLIC REPORTED A FUNNEL CLOUD OVER CORPUS CHRISTI BAY THIS
MORNING...ASSOCIATED WITH WEAK SHOWERS.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY.  MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED.
HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE EVENT A FUNNEL
DOES REACH THE GROUND.

HART
Special weather statement, May 30, 8:49 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
949 AM CDT MON MAY 30 2016

TXZ239>244-301515-
WEBB-NUECES-KLEBERG-SAN PATRICIO-JIM WELLS-DUVAL-
949 AM CDT MON MAY 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAN PATRICIO...
NORTHEASTERN WEBB...CENTRAL DUVAL...NUECES...NORTHWESTERN JIM WELLS
AND NORTHWESTERN KLEBERG COUNTIES...

AT 948 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. PAUL TO NEAR SAN DIEGO TO 17
MILES NORTHEAST OF OILTON TO 8 MILES SOUTHEAST OF ENCINAL. MOVEMENT
WAS SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. A WIND
GUST OF 43 MPH WAS RECENTLY RECORDED AT ORANGE GROVE.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGSVILLE...ALICE...PORTLAND...ROBSTOWN...SINTON...SAN
DIEGO...TAFT...BENAVIDES...DRISCOLL...CORPUS CHRISTI INTERNATIONAL
AIRPORT...JIM HOGG COUNTY AIRPORT...BISHOP...ODEM...GREGORY...ST. PAUL...
SAN PATRICIO...CALALLEN...BLUNTZER AND WEST SINTON.

LAT...LON 2773 9924 2804 9929 2804 9923 2776 9888
      2778 9829 2816 9748 2811 9740 2813 9739
      2782 9723 2738 9817 2735 9876
TIME...MOT...LOC 1448Z 345DEG 26KT 2810 9748 2772 9828 2770 9886 2798
9922

HART

The radar

The Corpus Christi radar (KCRP), 23 km away, was scanning. The volume nearest the first event began at 14:53 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, San Patricio

When
May 30, 8:54 AM CST to 8:55 AM CST
Where
San Patricio County, 0.65 mi WNW of Taft Southwest to 0.14 mi NW of Taft Southwest
Rating
EF0
Path length
0.55 mi
Path width
25 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
27.972, -97.410

Storm survey concluded a weak EF-0 tornado occurred on the southwest side of the city of Taft. The tornado touched down at the intersection of Wilburn and Mexico Streets and traveled east for about six tenths of a mile. The tornado snapped large trees at the base, lifted shingles from a few homes, and tossed outdoor furniture.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyThe tornado archive for Texas, 2016Warnings in Texas, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639391.